I have had my 1st chemo and now have pain like labour pains in my back and stomach. I got in touch with my designated nurse who prescribed codeine 30mg tds. It is making no difference to the paracetamol 1mg qds. I am using hot water bottles and taking earm baths to no avail. Any tips.
Hi Pat Rockett,
Thanks for getting in touch and welcome to our online community.
You don’t say what kind of chemotherapy you’re having so it’s difficult for us to say what the exact cause of the pain may be, but labour type pains in your back and stomach aren’t usual side effects of most types of chemotherapy.
When you started treatment, you should have been given a small alert card with a triage number on it that you can contact 24 hours a day for assessment. We would strongly suggest you contact them as soon as possible today. It’s important that they know that your pain isn’t resolving with the codeine your nurse suggested. They can arrange a review for further investigations or prescribe treatment to help with your symptoms if necessary.
If you don’t have the number or you start to become unwell before you’re able to contact the assessment team, we would suggest you call 111 for advice.
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007